Hep C Discussion Forum

Members Login
Username 
 
Password 
    Remember Me  
Chatbox
Please log in to join the chat!
Post Info TOPIC: Suplimentation and treatment of accute Hep C


Member

Status: Offline
Posts: 21
Date:
RE: Suplimentation and treatment of accute Hep C
Permalink  
 


I agree completely,

Supplements work in opposition to the antiviral drugs. If you commit to the drug protocol you have to follow the rules, trying to get better on treatment will probably not work and might make things worse.

For instance in the old INF/riba days there was greater chance of limited side effects if you had a crummy high-fat diet. I tried to have a clean diet during treatment at least, and I think it made the side effects worse. 

Before and after treatment for sure, but if you commit to the program, as I said, you have to follow the rules to the letter!

Mike



__________________
/Michael Hudnall/


Guru

Status: Offline
Posts: 1724
Date:
Permalink  
 

stillstanding wrote:

During the treatment I did not suffer the expected side effects from the Interferon therapy. I had no bouts of depression or being bed ridden for days at a time after my injections. The HEP C viral load decreased dramatically from over 6mil within a month and I had cleared the infection in two and a half months. My haemoglobin levels raised to 19 rather than dropping off the charts and my T-cells also increased from 400 to 700.

I cannot be sure that my remarkably quick recovery was due my strictly adhering to the supplementation, however, as I expected to hit hard due to the co-infection with HIV but suffered such negligible side effects and made a very fast recovery I can only recommend that others who find themselves in the same awful position try the same strategy. Do not hesitate to mail if you want further info.           


With all due respect treatment of acute HepC is not really the issue; the tx we are concerned with is of chronic HepC.  Your experience of a dramatic viral load decrease during Interferon therapy is not uncommon.  The real question is whether you attained SVR and, unfortunately, there is no supplement in the world that will do that.  

There is an absence of scientific evidence that taking "high quantities" (or any quantities) of the supplements you mentioned during tx has any positive impact on HepC tx and taking them could negatively impact tx.  IMO, nobody should be self-treating with supplements during tx.  Using a specific supplement during tx to correct a deficiency (with your physician's approval) is one thing but what you are encouraging is reckless.  

Btw, while I did not take supplements during tx, I have taken various supplements before and after tx.  NONE improved the side effects or offered me a rapid recovery from Interferon tx.  So much for anecdotal data.  

 



__________________

Diagnosed in 2011, Incivek triple in 2011, tx discontinued, Genotype 1a, CT, VL 7mill, cirrhosis dx in 2012, age 67, waiting for new DAAs.



Member

Status: Offline
Posts: 21
Date:
Permalink  
 

Branched-chain amino acids, or BCAAs have great studies behind them as a source of protein that cirrhotics benefit from and tolerate well. They are valine, leucine and iso-leucine and you can get them at GNC. 

Go to pubmed and check out branched-chain amino acids and end-stage liver disease. 

There are other things that would help, for instance phosphatidylcholine for your cell membranes and N-acetylcysteine for glutathione replacement. 

Also google mitochondrial nutrients - B complex, betaine folic acid, alpha lipoic acid, etc. because HCV beats up your mitochondria. 

All that should be taken in consideration of any meds you are on though. From Pubmed, A recent study came to these conclusions regarding the: 

 

Dietary Management of hepatic encephalopathy revisited

 

This study illustrates some new conclusions regarding dietary management of advanced live disease, and this is study was just published:

1. reduction of protein intake is not useful for hepatic encephalopathy

2. oral supplementation of branched-chain amino acids has a role not only for its nutritional effect in cirrhosis per se, but also for its effect in reducing the risk of recurrence of hepatic encephalopathy

3.alterations in gut microbiota develop in parallel with decompensation of cirrhosis, and modulation of gut microbiota may be effective for treating and preventing hepatic encephalopathy

4. prebiotics and probiotics are useful for this aim

5. micronutrient deficiency, which is common in end-stage liver disease has adverse effects on the brain and may either directly cause encephalopathy per se, or interact with mechanisms leading to hepatic encephalopathy.

 

So this study is saying, do not restrict protein, but do take BCAAs and definitely take probiotics and also supplements that you are deficient in - I have already posted some of those above.

 



__________________
/Michael Hudnall/
Tig


Admin

Status: Offline
Posts: 8992
Date:
Permalink  
 

Hi Paul,

Welcome to the forum! Glad to hear you achieved SVR. Or did you? I don't see you actually specify that. That's interesting to know you got through IFN/Riba treatment with minimal side effects. That doesn't happen very often, even with rescue drugs and supplements. Whatever works, works!! I hear from members all the time that have had good experiences with juicing too. A good healthy diet and the commitment to follow the regimen to the letter is proving very successful indeed.

If you would like to introduce yourself in our New members section! I'm sure you'll meet a number of interested people. You might consider sharing some of your treatment history, genotype and the like, it will help us understand your journey and provide better informed replies. Many of us use our signature block to add that info to our posts. It's up to you. Good luck and I hope you keep in touch!

Tig



__________________

Tig

63 yo GT1A - 5 Mil - A2/F3 - (1996) Intron A - Non Responder, (2013) Peg/Riba/Vic SOT:05/23/13 EOT:12/04/13 SVR 5+ years!

Hep C FAQ   Lab Ref. Ranges  HCV Resistance

Signature Line Set Up/Abbreviations   Payment Assistance

 



Newbie

Status: Offline
Posts: 1
Date:
Permalink  
 

I am a 46 year old man with who has been HIV+ for several years, last year I also contracted Hep C. I was in pain as if i had pneumonia which is what alerted the hospital. Although I was advised that i must have treatment in order to have any chance of clearing the infection. Having had fiends who were in very similar positions I was loathed to have the treatment at all due to the awful side effects. I was eventually persuaded to by my sister to take treatment which was expected to last 48 weeks and embarked on interferon and ribavirin.

At the same time my sisters insisted i take high grade supplementation that would support my blood and immune system specifically, as well as known complementary therapies that support liver function such as beetroot juice, milk thistle and dandelion tea. therapies After consultation with the hospital that it was safe for me to take them, the supplementation's i took in high quantity (doubling the doses in the morning and at night) were ProArgi-9+ an L-arinine complexer, Phytolife high grade Chlorophillin and anti oxisidents.  During the treatment I did not suffer the expected side effects from the Interferon therapy. I had no bouts of depression or being bed ridden for days at a time after my injections. The HEP C viral load decreased dramatically from over 6mil within a month and I had cleared the infection in two and a half months. My haemoglobin levels raised to 19 rather than dropping off the charts and my T-cells also increased from 400 to 700.

I cannot be sure that my remarkably quick recovery was due my strictly adhering to the supplementation, however, as I expected to hit hard due to the co-infection with HIV but suffered such negligible side effects and made a very fast recovery I can only recommend that others who find themselves in the same awful position try the same strategy. Do not hesitate to mail if you want further info.           



__________________
Paul R
Page 1 of 1  sorted by
 
Quick Reply

Please log in to post quick replies.

Legal Disclaimer:

THIS FORUM, IT'S OWNERS, ADMINISTRATORS, MODERATORS AND MEMBERS DO NOT AT ANY TIME GIVE MEDICAL ADVICE AND IN ALL CASES REFER ANYONE HERE TO SEEK APPROPRIATE MEDICAL ADVICE FROM THEIR DOCTOR.